Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 379, NWS Atlanta, GA

August 1, 2006Henry County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 1, 2006, 5:31 PM EDT for Henry County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2006, 5:31 PM EDT (21:31 UTC)
Expired
Aug 1, 2006, 6:00 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Henry County, GA

The radar

The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 012132
SVRFFC
GAC151-012200-
/O.NEW.KFFC.SV.W.0379.060801T2131Z-060801T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 600 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  PANOLA MOUNTAIN STATE PARK TO 7 MILES SOUTHEAST OF BLACKSVILLE...
  MOVING NORTHWEST AT 15 MPH.  ANOTHER DEVELOPING SEVERE THUNDERSTORM
  WAS LOCATED IN THE EXTREME NORTHWEST CORNER OF HENRY COUNTY NEAR THE
  CLAYTON COUNTY LINE.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCDONOUGH...FLIPPEN...AND STOCKBRIDGE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3342 8425 3348 8427 3354 8427 3359 8423
      3365 8427 3364 8418 3356 8413 3354 8406
      3338 8398 3333 8406

$$


19
2 follow-up statements
000 
WWUS52 KFFC 012140
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EDT TUE AUG 1 2006

GAC151-012200-
/O.CON.KFFC.SV.W.0379.000000T0000Z-060801T2200Z/
HENRY GA-
537 PM EDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR HENRY COUNTY...

AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM IN THE FAR NORTHWEST PART OF HENRY
COUNTY 3 MILES NORTH OF STOCKBRIDGE...MOVING WEST AT 5 MPH. THIS
STORM HAS THE CAPABILITY OF PRODUCING PENNY-SIZED HAIL AND WIND
GUSTS TO 60 MPH.

OTHER ACTIVITY IN EAST CENTRAL AND SOUTHERN HENRY COUNTY HAS
WEAKENED...BUT IS STILL CAPABLE OF PRODUCING PEA-SIZED HAIL AND
WIND GUSTS TO 35 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3342 8425 3348 8427 3354 8427 3359 8423
      3365 8427 3364 8418 3356 8413 3354 8406
      3338 8398 3333 8406

$$


19
000 
WWUS52 KFFC 012200
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT TUE AUG 1 2006

GAC151-012207-
/O.EXP.KFFC.SV.W.0379.000000T0000Z-060801T2200Z/
HENRY GA-
557 PM EDT TUE AUG 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY WILL EXPIRE
AT 600 PM EDT...

AT 555 PM EDT...THE THUNDERSTORM...THAT EARLIER WAS DETECTED TO BE
SEVERE OVER NORTHWEST HENRY COUNTY HAS WEAKENED AND IS NOT LONGER
INDICATED TO BE SEVERE.  HOWEVER...THIS STORM IS STILL CAPABLE OF
PRODUCING WIND GUSTS TO 40 MPH ALONG WITH FREQUENT CLOUD-TO-GROUND
LIGHTNING AND HEAVY RAIN. THE STORM IS MOVING WEST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITEHOUSE...ELLENWOOD...REX...AND PANOLA MOUNTAIN STATE PARK AND
STOCKBRIDGE.

THUNDERSTORMS ALSO CONTINUE ACROSS MUCH OF CENTRAL AND SOUTHERN
HENRY COUNTY...BUT ARE NO LONGER INDICATED AS BEING SEVERE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3342 8425 3348 8427 3354 8427 3359 8423
      3365 8427 3364 8418 3356 8413 3354 8406
      3338 8398 3333 8406

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:44 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 1, 3:44 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT TUE AUG 1 2006

.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)
HIGH PRESSURE ALOFT OVER CAROLINAS AND GEORGIA THE MAIN FEATURE
DURING THE SHORT TERM. THIS PROMISES TO CONTINUE THE VERY HOT AND
HUMID CONDITIONS ACROSS THE FFC CWA INTO THURSDAY. WILL GO WITH A
HEAT ADVISORY AGAIN FOR PARTS OF EAST AND CENTRAL GEORGIA ON THURSDAY.
HEAT INDICES ARE BARELY MAKING IT TO THE 105 THRESHOLD THIS AFTERNOON
IN THE ADVISORY AREA BUT TONIGHT SHOULD SEE LOWS IN THE ADVISORY
AREA OF MID 70S AND HEAT INDICES ON WEDNESDAY SHOULD BE AS HIGH OR EVEN
A BIT HIGHER THAN TODAY. REST OF CWA WILL ALSO SEE HEAT INDICES NEARING
105 BUT LOWS TONIGHT WILL BE MOSTLY IN THE UPPER 60S AND LOWER 70S.
THE AIR MASS CONTINUES TO HAVE ENOUGH MOISTURE AND INSTABILITY FOR
WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THE LIMITING
FACTOR HOWEVER IS THE DRIER AIR IN THE MID LEVELS BUT THE TREND
SEEMS TO BE FOR SOME INCREASING RH IN THE 700-500MB LAYER NEXT TWO
DAYS.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
CHANGES OCCURRING AS UPPER HIGH WEAKENS OVER SOUTHEAST STATES AND CENTER
SHIFTS MORE OVER SOUTHCENTRAL PART OF NATION. EASTERLY WAVE
INDICATED BY GFS TO MOVE INTO FLORIDA/GEORGIA REGION FRIDAY WITH TROUGHINESS
CONTINUING OVER THE AREA THROUGH WEEKEND. THEN FIRST PART OF WEEK
HINGES ON HOW T.S. CHRIS DEVELOPS. BUT OVERALL MORE MOISTURE
INDICATED OVER THE AREA DURING THIS PERIOD ALONG WITH A MORE
FAVORABLE UPPER AIR PATTERN AND THEREFORE A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS FOR THE AREA. DAYTIME TEMPERATURES
SHOULD ALSO BE MODERATED SOME BY THIS INCREASE IN MOISTURE AND THE
UPPER HIGH SHIFTING TO THE TEXAS AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         76  96  75  95 /  20  30  20  20
ATHENS          75  99  74  98 /  20  30  20  20
GAINESVILLE     75  97  75  95 /  20  30  20  30
ROME            73 100  74  99 /  20  30  20  30
COLUMBUS        76  98  76  96 /  20  30  20  30
MACON           75  99  74  98 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR BALDWIN...BANKS...
BARROW...BIBB...BLECKLEY...BUTTS...CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...
EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...JACKSON...JASPER...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MONROE...MONTGOMERY...
MORGAN...NEWTON...OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY...
SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...
WALTON...WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON.

HEAT ADVISORY FROM 12 PM TO 6 PM EDT WEDNESDAY FOR BALDWIN...BANKS...
BARROW...BIBB...BLECKLEY...BUTTS...CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...
EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...JACKSON...JASPER...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MONROE...MONTGOMERY...
MORGAN...NEWTON...OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY...
SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...
WALTON...WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON.

&&

38
Hazardous weather outlook, Aug 1, 5:24 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 AM EDT TUE AUG 1 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
524 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...AND
HEAT INDEX VALUES RISING TO OVER 100 DEGREES THIS AFTERNOON.

.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE ACROSS THE
SOUTHEAST UNITED STATES.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...AND WINDS GUSTING TO NEAR 40 MPH. ALSO...HEAT INDEX
VALUES WILL RANGE FROM 100 TO 108 DEGREES THIS AFTERNOON.

.DISCUSSION...
LOW LEVEL MOISTURE WILL CONTINUE ACROSS THE REGION WHILE THE RIDGE
OF HIGH PRESSURE ALOFT MAINTAINS ITS STRENGTH. SUBSIDENCE
ASSOCIATED WITH THE HIGH PRESSURE AREA WILL LIMIT THUNDERSTORM
DEVELOPMENT. HOWEVER...DAYTIME HEATING WILL PROVIDE ENOUGH
INSTABILITY TO PRODUCE ISOLATED THUNDERSTORMS JUST ABOUT ANYWHERE
ACROSS THE REGION...MAINLY BETWEEN 2 PM AND 10 PM. SOME OF THE
THUNDERSTORMS COULD PRODUCE GUSTY WINDS...HOWEVER SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

ALSO...SURFACE DEW POINTS IN THE UPPER 60S TO THE MID 70S COMBINING WITH
AFTERNOON HIGH TEMPERATURES IN THE 90S WILL PUSH HEAT INDEX VALUES
TO 100 TO 108 BETWEEN NOON AND 6 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ALSO...HEAT INDEX
VALUES ARE EXPECTED TO RISE TO THE 100 TO 105 DEGREE RANGE EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 1, 5:19 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT TUE AUG 1 2006

GAZ046-048-057-058-012145-
519 PM EDT TUE AUG 1 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...WIND GUSTS TO 45
MPH...AND FREQUENT LIGHTNING IN BUTTS...HENRY...NEWTON AND ROCKDALE
COUNTIES UNTIL 545 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF STRONG THUNDERSTORMS FROM CONYERS...TO MCDONOUGH...TO
JACKSON...MOVING WEST AT 15 MPH.L

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS BUTTS...HENRY...NEWTON AND ROCKDALE COUNTIES THROUGH 545 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WORTHVILLE...
OLA...MILSTEAD...MAGNET...LUELLA...FINCHERVILLE...ALMON...
PORTERDALE...OXFORD...MCDONOUGH...LOCUST GROVE...JENKINSBURG...
CONYERS...BLACKSVILLE AND LAKEVIEW ESTATES. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 1, 5:25 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT TUE AUG 1 2006

GAZ055-012200-
525 PM EDT TUE AUG 1 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...WIND GUSTS TO 45
MPH...AND FREQUENT LIGHTNING IN CLAYTON COUNTY UNTIL 600 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM DEVELOPING 6 MILES EAST OF MORROW NEAR THE HENRY COUNTY
LINE. THE THUNDERSTORM IS MOVING WEST AT 15 MPH AND WILL MOVE WEST
INTO CLAYTON COUNTY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CLAYTON COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MORROW...LAKE CITY...JONESBORO...IRONDALE...FOREST PARK
AND CONLEY...AND ATLANTA HARTSFIELD-JACKSON INTERNATIONAL AIRPORT.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:10 AM EDTHeat AdvisoryFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 44 more7 hr
Aug 1, 3:53 PM EDTHeat AdvisoryFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 44 more26 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.